News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Liver Diseases

Question: Liver Damage From Avelox?


 nurider - Tue Feb 12, 2008 10:58 am

I was recently prescribed Avelox to treat a bout of sinusitis. By day 7 I was experiencing severe nausea, fatigue and stomach pain. I discontinued the Avelox and began taking Keflex for two additional days. My symptoms increased and I began to experience severe diarrhea, vomiting, and continued nausea and stomach pain. I stopped the Keflex after the second day. Symptoms have resolved except for some continued fatigue however, my ALT is at 98 and
AST is 61. All other labs for liver are within normal limits. Could this be due to the Avelox? I drink moderately (usually no more than 1 - 2 glasses of wine or beer a day). I had hepatitis B twenty-five years ago and was vaccinated against hepatitis A three years ago. Have a history of benign cysts of the liver (no change on multiple CT scans). Also history of colon cancer in family but all my colonoscopies have been unremarkable.
 Dr. Chan Lowe - Fri Feb 29, 2008 2:02 pm

User avatar Hello Nurider,

Avelox very rarely can cause some liver toxicity. However, your AST and ALT are only minimally elevated and your symptoms may be due to many other causes. It may be that you have developed a concurrent viral infection that is causing your worsening symptoms.

I would recommend you follow up with your doctor and have your liver enzymes checked again in a few weeks to see if they have improved.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here